Taking too much codeine, or using it in conjunction with other substances, can lead to an codeine overdose which can be fatal. An overdose is a serious medical emergency that requires immediate attention. Codeine is a member of the opiate drug class, used to treat moderate to severe pain. It can be administered orally, rectally, intramuscular and subcutaneously. It is dangerous to inject codeine because it can result in various cardiovascular complications, pulmonary edema, facial swelling and other problems. Tampering with the drug in any way such as crushing the pill and snorting it can lead to an overdose. Chewing or breaking the pill in any way can cause a dangerous amount of the drug to be released in the system. An overdose of Codeine can be intentional or accidental in nature.

What to Look For: Signs of Codeine Overdose

Signs of a Codeine overdose can vary from person to person but it’s important to know what to look for. Symptoms include: Slowed or labored breathing, loss of breath, pinpoint pupils, weak pulse, low blood pressure, muscle or stomach spasms, blue lips, dizziness, extreme drowsiness, confusion, fainting, cold and clammy skin, seizures and coma. If you are treated in a hospital for a Codeine overdose, you may be given a counteracting drug, or a narcotic antagonist. Other possible treatments could include: monitoring of vital signs, stomach pumping and the administration of a laxative, activated charcoal or intravenous fluids. In order to be treated correctly, it’s imperative for emergency medical personnel to know how much Codeine was ingested, when it was ingested and whether it was taken in combination with other substances such as alcohol, other narcotic drugs or tranquilizers.

Waismann Method and Domus Retreat Offer Compassionate Addiction Program

For some, a codeine overdose could indicate the extend one have reached an underlying problem with abuse, misuse or addiction. The Waismann Method of rapid detox treats Codeine addiction safely and with compassion. We know most of our patients didn’t intend to have this problem and we strive to provide care that doesn’t strip you of your dignity. Our medical procedure is performed in an accredited hospital and takes less than two hours. We use medicine to cleanse the Codeine from patients’ opiate receptors while they are under deep sedation administered by board-certified anesthesiologists. The withdrawal phase is accelerated and occurs while the patients are sedated. Thus, they awake opiate-free without awareness of withdrawal symptoms that occurred.

Our treatment gets you back to your life, family and job in much less time than traditional drug treatment programs. Another benefit that sets us apart from other facilities is that we don’t use opiate replacements such as Suboxone or methadone to treat opiate addiction. Our transitional living facility, Domus Retreat, is also available to assist guests in their continued quest for recovery. Here, guests are offered individually prepared meals, biofeedback therapy, massage therapy, and group and individual counseling.

We are here to help.

We are here to help. To receive assistance or information about the Waismann Method advance rapid detox treatment for opiate dependence, please complete the form below. We will respond to you via email or telephone.
  • This field is for validation purposes and should be left unchanged.

Notice to sender: Email by its nature may not be a secure and private communication since it is sent over the Internet. We cannot guarantee your email to us or our response to you will be secure. If you think you may have a medical emergency, call your doctor or 911 immediately. Thank you in advance for your cooperation.